Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Withdrawls from Lexapro

I had been taking Lexapro 10 mg from April 2005 after my Mom died until Dec 2005 when my 16 year old son died.  My doctor increased to 20mg from that point until about a five weeks ago.  During my regular physical, I asked my doctor if I should consider trying something else as my insurance company was always sending notices asking me to change to something that had a generic.  She put me on Celexa.  I took it for three weeks and was extremely depressed, worse than ever.  I stopped taking it without consulting my doctor.  After about two weeks of taking nothing, I noticed extreme anxiety and inability to control my emotions.  I was attacking my husband verbally, my friends, and even told my boss off.  Luckily, this not being normal behavior for me, I still have a job and a family.  I consulted my doctor who I will see next week and she immediatley put me back on Lexapro 20 mg.  Was the rage and anxiety I experienced a side effect of withdrawing from the Lexapro all together?  I didn't want to wait until next week to find out.  Thanks for your help.
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
Lexapro is classified as a selective serotonin reuptake inhibitor (SSRI). Withdrawal symptoms have been reported with abrupt or rapid discontinuation. The most commonly reported withdrawal symptoms include fatigue, stomach pain or nausea, dizziness/light-headedness, tremor, chills, sweating, and incoordination. Other reported symptoms include dysphoric mood, impaired memory, insomnia, irritability, shock sensations, headache, and aggression.

Withdrawal symptoms usually begin 1—3 days after abrupt discontinuation but should stop after 1-2 weeks. Significant withdrawal symptoms are rare. Gradual tapering is recommended to decrease or prevent withdrawal symptoms. It is always advisable to consult your doctor before stopping any medication.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.